I felt like a prune...?

by Rosalie

I was prescribed accutane the year I turned 16 (I'm not 17), when my acne was really bad.

I was used to the gel-form acne medication that would dry the heck out of my skin, so when the choice came to me that I could have a chance at clearing my acne using only a pill, I was ecstatic.

Until I started feeling like a prune. In about a week, I had to reapply lip balm every half an hour, and moisturizer PRETTY often. I was drinking water like I'd been seriously dehydrated.

It was all really funny, actually, knowing what it could possibly feel like...to be a prune. :)

It did take a while to clear up my acne, but about 4 months after I started the medication, my face was completely clear of acne. As well, my back and chest were almost totally free of any acne.

Yay! So after the fifth month of treatment, my dermatologist suggested that I let go of the medication for a while, to see what would happen to my skin.

Oh, how I celeberated not getting blood tests every month!

The first month without the pill was definitely ok. I was still pretty dry, but now that I'm at my second month without the pill, my skin is feeling like it's going back to its oily ways.

The strange thing, however, was that instead of being like how previously, my cheeks were acne-land, my cheeks are okay; contrarily, my forehead got a pretty big hit when my period came around.

Now comes the 1-2 weeks where I figure out if it's only because of my period (in which case, every time that period of time rolls around, I'll have to pay extra attention to my skin) or if it's because I've it a certain time frame where my skins is now FULL OUT ACNE mode again.


Let's hope for the best :)

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Accutane Journal or Story.